MAUDE Adverse Event Report: MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Model Number SMXP155RH
Medical Device Problem Codes Material Rupture (1546); Defective Component (2292)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 10/16/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: deflation, defective valve.Concomitant medical products: mentor artoura breast tissue expander 850cc saline device, cat#: smxp155rh sn#: (b)(4).Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) caucasian female patient underwent a primary breast augmentation with mentor artoura breast tissue expander 850cc saline device which the left side deflated after implantation.Expander had a leak from where the valve expands itself.The issue was confirmed by the physician.As a result patient had the device removed and replaced with another device on (b)(6)2019.
 
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
Device evaluation summary: during visual inspection of the device it was observed with no apparent damage.Leak testing revealed there was a tear in the third suture tab.Valve was observed with no leaks.Microscopic examination was performed to the rupture and no evidence of instrument damage was observed.No additional anomalies were observed.It should be noted that as part of our quality process, each device is visually inspected during manufacturing to ensure the device meets the required specifications prior to shipment.Although the manufacturing criteria was met during manufacturing, there is an open investigation to address with the defects of the suture tabs on the tissue expander as seen by the customer.All the implants are 100% inspected before leaving the facility.There is no evidence that the issue is related with manufacturing breast implants are not considered lifetime devices and deflation is a known complication associated with these devices and is referenced in our product insert data sheet.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
Updated device evaluation completed on november11, 2020: during visual inspection of the device it was observed with no apparent damage.Leak testing revealed there was a tear in the third suture tab.Microscopic examination was performed to the rupture and no evidence of instrument damage was observed.No additional anomalies were observed.Asymmetry may be attributed to one or more of the following: contracture of the fibrous capsule, seroma or hematoma, development of postoperative breast dysplasia, unilateral discrepancy in muscle development, deflation of the implant, incorrect choice of implant shape or size, and surgical technique.Asymmetry is a known complication associated with these devices and is referenced in our current product insert data sheet.It should be noted that as part of our quality process, each device is visually inspected during manufacturing to ensure the device meets the required specifications prior to shipment.Although the manufacturing criteria was met during manufacturing, there is an open investigation to address with the defects of the suture tabs on the tissue expander as seen by the customer.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
¿after clinical/secondary review of this file performed on (b)(6) 2020, it was decided to remove defective valve, and add broken suture tab to more accurately capture the reported event.¿ updated device summary evaluation completed on (b)(6) 2020.During visual inspection of the device it was observed with no apparent damage.Leak testing revealed there was a tear in the third suture tab.Microscopic examination was performed to the rupture and no evidence of instrument damage was observed.No additional anomalies were observed.It should be noted that as part of our quality process, each device is visually inspected during manufacturing to ensure the device meets the required specifications prior to shipment.Although the manufacturing criteria was met during manufacturing, there is an open investigation to address with the defects of the suture tabs on the tissue expander as seen by the customer.All the implants are 100% inspected before leaving the facility.There is no evidence that the issue is related with manufacturing manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On july 30 2020, mentor received additional information indicating that post-op follow up on (b)(6) 2019 demonstrated deflating right breast expander.Immediate new fluid collection was noted of the right breast.Superficial aspiration removed 60 cc.This is confirming a leak of the expander.On (b)(6) 2019 bilateral breast replacement of tissue expander with permanent silicone implants 3508004bc performed.This report is for the left side.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On august 6 2020 mentor became aware that mistakenly missed reporting some information in manufacturer report number 1645337-2019-23494 as follow, b2, d7 and h6 were not selected.This report contains the missed information.Manufacturer¿s reference number: (b)(4).

Brand Name
ARTOURA BREAST TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key9305954
Report Number1645337-2019-23494
Device Sequence Number11270245
Product Code LCJ
UDI-Device Identifier00081317024354
UDI-Public00081317024354
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 10/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/02/2023
Device Model NumberSMXP155RH
Device Catalogue NumberSMXP155RH
Device Lot Number7727827
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/21/2019
Initial Date Received by Manufacturer 10/21/2019
Supplement Date Received by Manufacturer11/21/2019
12/16/2019
01/13/2020
08/06/2020
08/06/2020
11/12/2020
Initial Report FDA Received Date11/11/2019
Supplement Report FDA Received Date12/10/2019
12/17/2019
01/22/2020
08/06/2020
08/06/2020
11/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age42 YR